Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

179 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking Plavix with Lipitor for TIA, having weight loss. Cause ?

I have been taking Plavix 75mg since 1997 together with Lipitor 10mg due to a TIA of approx 25 minutes duration. I am 84 years years of age now and over the last 5 years or so I have lost about 12 kilos in weight seemingly in muscles. I am 6 feet one and a half inches in height and now only weigh 76 kilos. Could daily usage of these 2 drugs be causing the weight loss.
Tue, 8 Oct 2013
Report Abuse
Question is related to
Drug/Medication ,  
General & Family Physician 's  Response
Hi, thanks for using healthcare magic

Lipitor is rarely associated with weight loss but it is not a known side effect of plavix.

In most persons, before assuming that weight loss is a consequence of a particular medication, other conditions have to be ruled out.

You should consider speaking to your doctor regarding the weight loss, investigations would include blood tests and imaging.
The blood tests would initially be a full blood count, ESR (checking for inflammation in the body), thyroid function tests, kidney and liver function tests, electrolyte (calcium, potassium, sodium).

The imaging would depend on the history,physical findings and the results of the blood tests.

I hope this help
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I want to know if liptor causes weight loss? I notice that my weight dropped drastic when I started taking it.Plus I don t have an appetite. Conversation started Saturday 5/2, 9:34pm Joan Nunnally Baker You could have told your children that you were jumping the broom.

doctor1 MD

I gained 13 pounds since my vascular surgery. I had a blockage of an artery.. right side. they put a stent and I am now taking Plavix which giving me black and blue spot and I also gain 13 pounds, When I first started saying my surgeon my weight was 109 and I am now 124.How can I loose it

doctor1 MD

Hi Doctor, I have been on Atorvastatin Tablets IP it also has (Atorec - 10 printed on the box) from the beginning of this year. My cholesterol has gone down considerably, now I continue to lose weight, could it be from this medication. It is the only medication I am taking. I also take Ifa Tablets for iron. I am a 59 year old 5 3 female the last time I took my weight about 3 months ago I was 130 lbs now my clothes are all loose on me. Dale.

Recent questions on  Clopidogrel

doctor1 MD

Dear colleaggues, I'm Ingrid Hilman, MD, 58 years. had my stenting on 17 Feb, 3 stents in LAD and RCA.

Since 2 weeks ago, I develop severe headaches, esp during the iningt or when I wake up in the morning and also palpitation (heart rate > 90). I feel weak during palpitation. I do not have hypertension (my BP is between 90-110 and 70-80). I do not have obesity, smoking habits, my lab is pretty good only LDL 100.

Is this because of the herbresser that I take 3 times a day?

Other drug that I take;

- Aspirin 1 x 100 mg

- Plavix 1 x 75 mg

- Lipitor 1 x 10 mg.

Appreciate your inputs on my above complaints. Thank you very much

doctor1 MD

My mom was diagnosed with atrial fibrillation. She was issued several new meds, one being Plavix, and another being Diltiazem. She has had diarrhea since starting on them in Jan. She was checked at the hospital, and ad no infections approx. the last week of Jan. after being on the meds tree weeks. I brought her home, and the diarrhea let up some, but got worse, then let up again. It is not runny, but she has a soft slightly yellowish stool. Sometimes she has a bowel movement (she has incontinence) 4 - 6 times a day which weakens her. I checked with her cardiac nurse who said the meds wouldn t cause it. The internet list of side effects for Diltiazem includes diarrhea. What should I do, and what can be done?

doctor1 MD

I learned I had CLL in 2008 at age 56; unfortunately required 2 coronary stents later that year, requiring Plavix. within one month I discovered I had ITP also; so my oncologist suggested chemotx which I refused, accepting RCP therapy only(avoided fludarabine). I have had two year "remission" until recently developed respiratory infection which led to the current "Crash "

to 26,000 pltsfor which I have been started on high dose Prednisone. I show no signs of progressive CLL(am considered stage1); thus my question: I'm from large family with history of autoimmune disorders; is it possible that I too have an intercurrent autoimmmune disease also, despite CLL?

doctor1 MD

I just had 2 stents putt in my heart. I was placed on plavix and lipitor in addition to the metoporol and aspirin I was already taking. I am now urinating very frequently (every two -two and 1/2 hours). Any ideas what would cause this change in urination pattern? The heart and stents were inserted 3 weeks ago

doctor1 MD

I am 75 years of age and have recovered from a small cerebellar stroke three years ago.My medication is Tamulosin 400mg, Amoldipine 10mg, Clopidogrel 75mg, Simvastatin 20mg, Propanalol 40mg and Finasteride 5mg. I have an non-repaired ruptured...

doctor1 MD

My father got a heart attack on 16th nov we though it was acidity and latee when the pain agreevated we came to the hospital by the time we wasted 5 hours . Doc went for angiography and quickly for angioplasty to fix the 100%blockages but still...

doctor1 MD

I have 2 Coranary heart stents. Left decending artery . Will the pain reliever drug indomethician be ok to take?